Journal of Orthodontic Science

ORIGINAL ARTICLE
Year
: 2013  |  Volume : 2  |  Issue : 4  |  Page : 120--123

The relationship between mandibular arch length and widths in a sample of Yemeni subjects with normal dento-Skeletal relationship


Nabil Muhsen Al-Zubair 
 Department of Orthodontics, Faculty of Dentistry, Sana'a University, Sana'a, Yemen

Correspondence Address:
Nabil Muhsen Al-Zubair
Department of Orthodontics, Faculty of Dentistry, Sana«SQ»a University, P. O. Box 85, Sana«SQ»a
Yemen

Objective: To assess the relationship between mandibular arch length and widths in a sample of Yemeni subjects aged (18-25) years. Materials and Methods: The investigation involved clinical examination of (765) adults; only 214 (101 females, 113 males) out of the total sample were selected to fulfill the criteria for the study sample (normal dento-skeletal relationship). Study models were constructed and evaluated to measure mandibular arch dimensions. The Spearman«SQ»s correlation coefficient (r) was calculated between the measurements of arch widths and lengths. Results: Overall, the male group demonstrated greater transverse and sagittal mandibular dimensions; However, this was only statistically significant for measurements of inter-first and second molar distances and anterior arch length (P < 0.05). Relatively stronger linear relationships were observed between the inter-canine distance and mandibular arch lengths (P < 0.05, Spearman«SQ»s r ranged between 0.17 to 0.50). Conclusion: Among studied mandibular dimensions in subjects with normal dento-skeletal relationship, only the inter-canine distance demonstrated a week to moderate linear relationship with the mandibular arch lengths.


How to cite this article:
Al-Zubair NM. The relationship between mandibular arch length and widths in a sample of Yemeni subjects with normal dento-Skeletal relationship.J Orthodont Sci 2013;2:120-123


How to cite this URL:
Al-Zubair NM. The relationship between mandibular arch length and widths in a sample of Yemeni subjects with normal dento-Skeletal relationship. J Orthodont Sci [serial online] 2013 [cited 2019 Dec 6 ];2:120-123
Available from: http://www.jorthodsci.org/article.asp?issn=2278-0203;year=2013;volume=2;issue=4;spage=120;epage=123;aulast=Al-Zubair;type=0